Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 85, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 11, 2003, 6:01 PM MDT for Laramie County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 6:01 PM MDT (00:01 UTC)
- Expired
- Jul 11, 2003, 6:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 30 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2882 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 120001 SVRCYS WYC021-120045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 600 PM MDT FRI JUL 11 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 645 PM MDT * AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS IN EXCESS OF 60 MPH ABOUT 15 MILES NORTH NORTHEAST OF CHEYENNE... MOVING EAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4143 10482 4127 10480 4118 10421 4146 10418 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 11, 2:00 PM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT FRI JUL 11 2003 .SHORT TERM...NORTHWEST FLOW WILL CONTINUE ALOFT OVER THE CWA TONIGHT AND SATURDAY AS UPPER HIGH BUILDS OVER THE FOUR CORNERS. A WEAK WAVE WILL MOVE ACROSS THE FORECAST AREA SATURDAY. AT THE SURFACE...EASTERLY WINDS WILL OCCUR ACROSS MUCH OF THE AREA TONIGHT AS SURFACE HIGH MOVES INTO THE NORTHERN PLAINS. ON SATURDAY...THE SURFACE WINDS WILL BECOME SOUTHERLY...EAST OF THE MOUNTAINS. LOW AND MID LEVEL MOISTURE WILL INCREASE THIS EVENING AND TONIGHT ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE WITH THE EASTERLY WINDS...BUT AIRMASS WILL DRY OUT DURING THE DAY SATURDAY. LIS WILL BE 0 TO -3 LATE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. WILL MENTION ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST WYOMING THIS EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS IN THE PANHANDLE. WITH THE COOLER TEMPERATURES TODAY...AND LACK OF A SIGNIFICANT TRIGGER...DO NOT BELIEVE ANY OF THE STORMS WILL BE SEVERE. TEMPERATURES WILL BE WARMER ON SATURDAY...AND THEREFORE...AIRMASS WILL BECOME MORE UNSTABLE. HOWEVER...MOISTURE DECREASES...SO WENT WITH ISOLATED SHOWERS AND THUNDERSTORMS AGAIN FOR SATURDAY AFTERNOON...MAINLY EAST OF THE MOUNTAINS. .LONG TERM...THE AIRMASS DRIES OUT SATURDAY AND SUNDAY AS THE UPPER RIDGE REBUILDS OVER THE GREAT BASIN. WITH THE UPPER RIDGE SLIGHTLY FURTHER WEST THE FIRST HALF OF NEXT WEEK...EXPECT TEMPERATURES TO RANGE NEAR NORMAL THROUGH WEDNESDAY. LIMITED LOW LEVEL MOISTURE WILL BE AVAILABLE FROM TUESDAY THROUGH FRIDAY...ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS MOST AFTERNOONS AND EVENINGS EAST OF THE DIVIDE...ESPECIALLY WHEN SUPPORTED BY WEAK UPPER LEVEL VORT CENTERS. THE BEST CHANCE FOR RAIN WOULD APPEAR TO BE TUESDAY EVENING AND NIGHT. THE UPPER RIDGE SHIFTS EAST THURSDAY BRINGING ABOVE NORMAL TEMPERATURES BACK INTO THE CWA THURSDAY AND FRIDAY WITH SCATTERED THUNDERSTORMS POSSIBLE BOTH AFTERNOONS AND INTO THE EVENING HOURS. .CYS... WY...NONE. NE...NONE. KMD/DCC
Hazardous weather outlook, Jul 11, 10:13 AM MDT, 7 hours 48 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1013 AM MDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT EASTERLY...UPSLOPE SURFACE WINDS WILL POOL MOISTURE ALONG THE SOUTHEAST WYOMING MOUNTAINS TODAY. SLIGHT INSTABILITY WILL DEVELOP OVER THE SOUTHEAST WYOMING PLAINS AND SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON. A FEW THUNDERSTORMS WILL LIKELY DEVELOP IN THIS AREA...BUT DUE TO WARM TEMPERATURES ALOFT...THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOME MOISTURE AND INSTABILITY WILL LINGER IN SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE SATURDAY. MORE WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE EXPECTED. DRY WEATHER WILL RETURN SUNDAY AND GENERALLY PERSIST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN NOT ANTICIPATED LATE THIS AFTERNOON AND EVENING. COX/KMD
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.